Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 99, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2019, 6:03 PM EDT for Wilkes County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 6:03 PM EDT (22:03 UTC)
- Expired
- Jun 5, 2019, 6:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilkes County, GA
The radar
The Greer radar (KGSP), 133 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562
WUUS52 KFFC 052203
SVRFFC
GAC317-052245-
/O.NEW.KFFC.SV.W.0099.190605T2203Z-190605T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
603 PM EDT Wed Jun 5 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Wilkes County in east central Georgia...
* Until 645 PM EDT.
* At 603 PM EDT, a severe thunderstorm was located over Metasville,
or near Washington, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Washington, Aonia, Danburg, Metasville, Floral Hill and Holliday
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3366 8251 3365 8252 3365 8254 3364 8256
3365 8258 3363 8258 3364 8259 3362 8263
3376 8277 3389 8263 3388 8261 3386 8260
3387 8259 3386 8257 3383 8260 3364 8248
TIME...MOT...LOC 2203Z 311DEG 15KT 3378 8264
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:26 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 5, 3:26 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Wed Jun 5 2019 .SHORT TERM /Tonight through Thursday Night/... State remains in a fairly unsettled pattern through the short-term forecast period. Ample moisture returning north off the Gulf of Mexico and multiple short waves moving across the region in the southwest upper flow will keep off-and-on periods of convection active across the forecast area as the upper low meanders east out of the southern plains into the lower/mid Mississippi Valley. Some potential for strong to marginally severe thunderstorms this afternoon into this evening, however, better mid-level winds and forcing located across the north and east where extensive cloud cover and cooler temperatures have kept instability limited. Localized heavy rain becomes the bigger threat by tomorrow, but given the dry antecedent conditions no widespread flood concerns through the short-term period. 20 .LONG TERM /Friday through Wednesday/... No big changes made to the long term. Overall pattern still the same with the upper trough drifting eastward over the southeast states by the weekend or first of the week. Likely pops still look reasonable across much of the area with pops tapering off late Tuesday. However...models showing a stronger low developing over the FL panhandle by the end of the period. Have adjusted pops for Wednesday to account for this. Rainfall totals for the seven day period ranging from four to six...with some amounts near seven mainly northeast. 41 Previous LONG TERM Forecast Discussion /Thursday Night through Tuesday/... Models have been trending to have better agreement on the big pattern shift coming and have continued to raise pops through much of the period. The main influencing feature to the region will be with the very slow progression of an upper cutoff low to the west, which will open up persistent enhanced moisture transport off the Gulf. Have likely to categorical chance for precip through Monday then some decrease Tuesday as trough finally dampens/pushes eastward. Progged conditional instability supports best thunderstorm potential with a diurnal trend, however there will likely be periods of convective enhancement with any impulse that tracks east of the aforementioned trough. The main thing to monitor with this setup will be with heavy rain and flooding given how guidance is bringing PWATs of 2.0-2.20 inches to much of the area, which is near climo records for this time of year. WPC QPF continues to trend higher to where we are now looking at close to a 4-6 inch 7 day total with some isolated spots close to 7 inches. Temps generally near to slightly below climo norms given the moist airmass. Baker && .AVIATION... 18Z Update... Mainly VFR conditions expected outside of convection through 06Z. MVFR or lower ceilings and visibilities developing across much of the area by 08-12Z. Should see most areas improve back into the VFR range by 18Z tomorrow. Widespread showers and thunderstorms through 00Z, becoming more scattered or isolated after. Winds west to southwest 4-8kt. //ATL Confidence...18Z Update... Medium for weather impacts and timing as well as extent and timing of MVFR or lower cigs/vis tomorrow morning. High for wind speed/ direction. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 85 69 81 / 40 60 50 70 Atlanta 71 83 70 80 / 40 60 60 80 Blairsville 64 78 64 75 / 40 70 60 80 Cartersville 69 82 68 81 / 40 60 60 80 Columbus 72 85 70 82 / 40 60 60 70 Gainesville 69 82 69 79 / 40 60 60 80 Macon 71 87 70 83 / 40 50 50 70 Rome 69 82 68 81 / 40 70 70 80 Peachtree City 69 83 68 80 / 40 60 60 80 Vidalia 73 90 72 85 / 60 40 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Jun 5, 3:24 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 324 PM EDT Wed Jun 5 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 324 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected this afternoon and evening. Any thunderstorms will be capable of gusty winds, lightning and heavy rain. Some storms could be strong and a few isolated severe storms cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are expected Thursday through Tuesday with the greatest coverage Friday through Monday. Any thunderstorms will be capable of gusty winds, lightning and heavy rain. Flooding could be a growing concern as we approach the end of the week into weekend. Please monitor updates for any changes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 5, 3:31 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 5 2019
GAZ076-085-086-052000-
Jefferson GA-Emanuel GA-Johnson GA-
331 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...NORTHWESTERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 400 PM EDT...
At 331 PM EDT...a strong thunderstorm was over Meeks, or 11 miles
west of Swainsboro...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Wadley, Bartow, Summertown, Kite, Norristown Junction,
Dellwood, Modoc, Meeks, Blundale and Norristown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8221 3249 8247 3250 8250 3250 8253
3258 8267 3261 8267 3262 8269 3282 8254
3282 8252 3284 8253 3290 8248
TIME...MOT...LOC 1931Z 214DEG 14KT 3260 8254
WIND...40MPHSpecial weather statement, Jun 5, 3:55 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Wed Jun 5 2019
GAZ074-052030-
Washington GA-
355 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 430 PM
EDT...
At 355 PM EDT...a strong thunderstorm was near Tennille, or near
Sandersville...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Downs, Warthen and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8288 3295 8304 3317 8276 3299 8255
TIME...MOT...LOC 1955Z 230DEG 28KT 3294 8288
WIND...40MPHLocal storm report, Jun 5, 5:09 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 2 SW DELLWOOD 32.65N 82.41W
06/05/2019 EMANUEL GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAY 57 AND CHANDLER ROAD.
&&
EVENT NUMBER FFC1900259
LREAVESSpecial weather statement, Jun 5, 5:31 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Wed Jun 5 2019
GAZ073-084-052200-
Wilkinson GA-Baldwin GA-
531 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON AND
SOUTHEASTERN BALDWIN COUNTIES UNTIL 600 PM EDT...
At 531 PM EDT...a strong thunderstorm was near McIntyre, or near
Irwinton...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Irwinton, Ivey and McIntyre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3280 8323 3289 8330 3306 8311 3302 8307
3299 8305 3297 8306 3297 8307 3295 8307
3291 8305 3288 8305 3286 8303
TIME...MOT...LOC 2131Z 236DEG 18KT 3291 8316
WIND...40MPHLocal storm report, Jun 5, 5:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 1 NNE PAYNE CITY 32.86N 83.68W
06/05/2019 BIBB GA BROADCAST MEDIA
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
OVERLOOK AVE AND RIVERDALE DRIVE.
&&
EVENT NUMBER FFC1900260
LREAVESSpecial weather statement, Jun 5, 5:56 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Wed Jun 5 2019
GAZ039-052230-
Wilkes GA-
556 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKES COUNTY UNTIL
630 PM EDT...
At 555 PM EDT...a strong thunderstorm was near Washington...moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Aonia, Danburg, Rocky Creek Fire Dept., Metasville,
Floral Hill and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3360 8265 3376 8282
3390 8268 3385 8258 3383 8260 3365 8248
TIME...MOT...LOC 2155Z 311DEG 15KT 3379 8269
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:19 PM EDT | Special Weather Statement | FFC | Twiggs | 26 min |
| Jun 5, 2:22 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Jun 5, 2:58 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Wilkinson | 47 min |
| Jun 5, 3:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jun 5, 3:55 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Jun 5, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 29 min |
| Jun 5, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 19 min |
| Jun 5, 5:31 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Jun 5, 5:56 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Jun 5, 7:32 PM EDT | Special Weather Statement | FFC | Bibb | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.